Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anti histamines and mood
Oct 19, 2004

Dear Dr Horwath, I am positive and am not on any HIV medication. I recently started taking anti histamines (Clarinase, 5mg loratadine and 120mg pseudoephedrine sulfate). I have beome very short tempered recently. I have been taking the medication for about 2 weeks now and I would like to know if it is a side effect of the drug, It is getting very irritating because I realise that I tend to 'snap' at people easier and actually get very agitated; little things begin to affect me. I get irritated and/or upset most of the time, and I wonder what I am fussing about! I am a little worried because I cannot stop taking Clarinase as my blocked nose wouldn't go away, at least for now. But I don't know if it is affecting me CNS.

Thank you and Good Day.

Response from Dr. Horwath

Agitation, restlessness and insomnia are known side effects of pseudoephedrine. Loratadine probably does not contribute to these adverse effects. If you stop the pseudoephedrine and the symptoms resolve, then you will know what the likely cause is.



Previous
freaked out young man
Next
13 years positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement